I have been on birth control for 3 years, and use condoms every time I have sex. I had sex during the last pill of my birth control and 4 days before my period was due. I was one day late, and my period only lasted for one day. What alarms me is the color of my period and the length of it. It only lasted one day, and it was a brown black color and it was enough blood to span the length of the pad, thick ish in consistency. I was wondering what could this mean. I am reading a lot about implantation bleeding, can you define this for me? Can you tell me if what I experienced was this, or is this just an abnormal period that I experienced?
Welcome to ehealthforum.
Implantation bleeding usually happens in midcycle time or near to your periods (usually after 5-7 days post fruitful intercourse), it is usually light pink to mild bright red spotting, it occurs due to the fertilized egg getting implanted or attached to the uterine wall. The dark brown or black bleeding usually is due to old blood coming out. It also indicates pelvic or vaginal infection. It can also occur after prolonged birth control use.
Consider visiting your gynecologist for a thorough check to see if there is any infection or pelvic issues associated.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.